Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 13, 1997, 4:23 PM CDT for Fulton County, Hickman County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 4:23 PM CDT (21:23 UTC)
- Expired
- Jun 13, 1997, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Fulton County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 57 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1902 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 132124 FFWPAH KYC075-105-132330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 423 PM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST KENTUCKY ...FULTON COUNTY...HICKMAN COUNTY AT 420 PM...DOPPLER RADAR INDICATED BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN SINCE 315 PM. MORE THUNDERSTORMS WILL MOVE OVER THE REGION THIS EVENING...WITH ANOTHER 1 TO 2 INCHES POSSIBLE. THIS WILL CAUSE FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR` TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DH/ML
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:25 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 13, 1:25 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT FRI JUN 13 1997 FORECAST ISSUE OF THE DAY... PRECIP CHANCES TONIGHT LATEST 1KM VIS/8KM IR SATELLITE SHOWING GRADUALLY WEAKENING REMNANTS OF MCS MOVING THROUGH EASTERN PART OF FA. COOLEST CLOUD TOPS MAINTAINING STATUS QUO AS SYSTEM MOVES INTO -6 LIFTED INDICES (SSL - ADAP). ON THE POSITIVE SIDE...MCS HAS WORKED TO STABALIZE ATMOSPHERE A BIT OVER SEMO/WKY/SIL...EVEN WITH SUNSHINE RETURNING. MODELS IN DECENT AGREEMENT IN SHARPENING H5 TROF AS S/W ENERGY MOVES ALONG MO/AR BORDER ACROSS FA TONIGHT. LAYER MEAN RH FIELDS AND FCST SOUNDINGS REVEAL 70%+ FROM H10-H7 THROUGH 12Z SAT. THIS...IN COMBO WITH H8-H5 VERT VEL BULLSEYE AND NOSE OF H8 JET POKING INTO SOUTHERN PART OF FA...WILL KEEP CHANCE/LIKELY POPS ACROSS AREA TONIGHT. AS WEAK COOL FRONT SAGS SOUTH ACROSS AREA OVERNIGHT...DRIER AIR WILL BEGIN TO FILTER INTO AREA...PUTTING A GRADUAL END TO PRECIP. THINKn EARLY MORNING POP A GOOD IDEA OVER SWIN/WKY/SIL...WITH DRIER CONDITIONS IN SEMO AS NEGATIVE VORT ADVECTION TAKES HOLD. FWC/FAN LOW TEMPS LOOK GOOD (VERIFIED BY 2M TEMPS FROM ETA) WITH UPPER 60S TONIGHT. KEYSOR
In the hours before
Local storm report, Jun 13, 1:10 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
107 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM IN WIND DAMAGE
06/13/97 POSEY TREES DOWN NEAR
POSEYVILLE...SOLITUDE
...AND FARMERSVILLE
REPORTED BY COUNTY SHERIFFSpecial weather statement, Jun 13, 3:34 PM CDT, 49 minutes before
INZ081-082-086>088-KYZ015>022-140230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 334 PM CDT FRI JUN 13 1997 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PARTS OF SOUTHWEST INDIANA AND WESTERN KENTUCKY HAS BEEN CANCELLED. THE SEVERE STORMS THAT PROMPTED THE WATCH MOVED EAST. HOWEVER...ADDITIONAL STORM DEVELOPMENT IS EXPECTED EARLY THIS EVENING AND OVERNIGHT. WE WILL CONTINUE TO MONITOR THIS AREA CLOSELY. STAY TUNED TO NOAA RADIO OR YOUR LOCAL TV OR RADIO STATION FOR THE LATEST UPDATES. DH
Local storm report, Jun 13, 3:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
115 PM KY WIND DAMAGE
06/13/97 HENDERSON SEVERAL TREES AND A
POWERLINE DOWN IN AND
AROUND HENDERSON
JKLocal storm report, Jun 13, 3:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
355 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
115 PM KY WIND DAMAGE
06/13/97 HENDERSON SEVERAL TREES AND A
POWERLINE DOWN IN AND
AROUND HENDERSON
JKLocal storm report, Jun 13, 4:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0403 PM KY LARGE HAIL AND WIND DAMAGE
06/13/97 CLINTON .75 INCH HAIL
HICKMAN TREES DOWN AND PENNY SIZE
HAIL IN CLINTON
JK/DHLocal storm report, Jun 13, 4:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0403 PM KY LARGE HAIL AND WIND DAMAGE
06/13/97 CLINTON .75 INCH HAIL
HICKMAN TREES DOWN AND PENNY SIZE
HAIL IN CLINTON
JK/DFHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:02 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 28 min |
| Jun 13, 1:00 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Webster | 30 min |
| Jun 13, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 26 min |
| Jun 13, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 32 min |
| Jun 13, 4:44 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 31 min |
| Jun 13, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Fulton | 38 min |
| Jun 13, 5:08 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 37 min |
| Jun 13, 5:35 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 40 min |
| Jun 13, 6:02 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 43 min |
| Jun 13, 6:16 PM CDT | Tornado Warning | PAH | Muhlenberg | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.